Alert archive / Nebraska / Wind Advisories in 2014
Wind Advisory 5, NWS Hastings, NE
NWS Hastings, NE issued this wind advisory at Jan 26, 2014, 12:43 PM CST for 7 counties in Nebraska. It took effect at Jan 26, 2014, 6:00 PM CST. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Jan 26, 2014, 12:43 PM CST (18:43 UTC)
- In effect from
- Jan 26, 2014, 6:00 PM CST
- Expired
- Jan 26, 2014, 10:58 PM CST
- In force
- 5 hr
- Issued by
- NWS Hastings, NE
Counties Greeley County, NE, Howard County, NE, Merrick County, NE, Nance County, NE, Polk County, NE, Sherman County, NE, Valley County, NE
The radar
The Grand Island radar (KUEX), 113 km from the middle of the area, began a volume at 18:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 6.7 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1199 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
450 WWUS73 KGID 261843 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 1243 PM CST SUN JAN 26 2014 ...TURNING VERY WINDY AND COLD... .AN ARCTIC COLD FRONT WILL USHER IN FRIGID AIR ABOARD INTENSE NORTHERLY WINDS THIS AFTERNOON AND EVENING. WIND SPEEDS WILL AVERAGE 30 TO 40 MPH AND GUST BETWEEN 45 AND 55 MPH...WITH A FEW GUSTS NEAR 60 MPH POSSIBLE THIS AFTERNOON. THE WINDS WILL REMAIN STRONG INTO THIS EVENING. NEZ039>041-046>049-270245- /O.UPG.KGID.WI.Y.0004.000000T0000Z-140127T0600Z/ /O.NEW.KGID.HW.W.0002.140126T1843Z-140127T0000Z/ /O.NEW.KGID.WI.Y.0005.140127T0000Z-140127T0600Z/ VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK- INCLUDING THE CITIES OF...ORD...FULLERTON...LOUP CITY... ST. PAUL...CENTRAL CITY...OSCEOLA 1243 PM CST SUN JAN 26 2014 ...HIGH WIND WARNING IN EFFECT UNTIL 6 PM CST THIS EVENING... ...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO MIDNIGHT CST TONIGHT... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. A WIND ADVISORY IS IN EFFECT FROM 6 PM THIS EVENING TO MIDNIGHT CST TONIGHT. * TIMING...WINDS WILL CONTINUE TO INCREASE THIS AFTERNOON BEHIND A PASSING COLD FRONT...WITH THE STRONGEST WINDS EXPECTED FROM MID AFTERNOON THROUGH THE EVENING. WIND SPEEDS WILL SUBSIDE AFTER MIDNIGHT. * WINDS...WILL BE FROM THE NORTHWEST WITH SPEEDS PRIMARILY BETWEEN 35 TO 40 MPH WITH GUSTS OF 50 TO 55 MPH...BUT WITH THE INITIAL PASSAGE OF THE FRONT GUSTS NEAR 60 MPH WILL BE POSSIBLE. * IMPACTS...OUTDOOR OBJECTS SHOULD BE SECURED SO THAT THEY ARE NOT BLOWN ABOUT BY THE STRONG WINDS. DRIVING MAY BE DIFFICULT DUE TO THE INTENSE WINDS AND SUDDEN WIND GUSTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NEZ060>064-270245- /O.CON.KGID.WI.Y.0004.000000T0000Z-140127T0600Z/ DAWSON-BUFFALO-HALL-HAMILTON-YORK- INCLUDING THE CITIES OF...LEXINGTON...KEARNEY...GRAND ISLAND... AURORA...YORK 1243 PM CST SUN JAN 26 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. * TIMING...WINDS WILL CONTINUE TO INCREASE...WITH THE STRONGEST WINDS EXPECTED FROM MID AFTERNOON THROUGH THE EVENING. WIND SPEEDS WILL SUBSIDE AFTER MIDNIGHT. * WINDS...NORTHWEST AT 30 TO 40 MPH WITH GUSTS OF 50 TO 55 MPH. * IMPACTS...OUTDOOR OBJECTS SHOULD BE SECURED SO THAT THEY ARE NOT BLOWN ABOUT BY THE STRONG WINDS. DRIVING MAY BE DIFFICULT DUE TO THE INTENSE WINDS AND SUDDEN WIND GUSTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NEZ072>077-082>087-270245- /O.CON.KGID.WI.Y.0004.140126T2000Z-140127T0600Z/ GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- INCLUDING THE CITIES OF...ELWOOD...HOLDREGE...MINDEN...HASTINGS... CLAY CENTER...GENEVA...BEAVER CITY...ALMA...FRANKLIN... RED CLOUD...SUPERIOR...NELSON...HEBRON 1243 PM CST SUN JAN 26 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. * TIMING...WINDS WILL INCREASE DURING THE AFTERNOON AND REMAIN STRONG THROUGH THE EVENING. WIND SPEEDS WILL SUBSIDE AFTER MIDNIGHT. * WINDS...NORTHWEST AT 30 TO 35 MPH WITH GUSTS OF 50 TO 55 MPH. * IMPACTS...OUTDOOR OBJECTS SHOULD BE SECURED SO THAT THEY ARE NOT BLOWN ABOUT BY THE STRONG WINDS. DRIVING MAY BE DIFFICULT DUE TO THE INTENSE WINDS AND SUDDEN WIND GUSTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ KSZ005>007-017>019-270245- /O.CON.KGID.WI.Y.0004.140127T0000Z-140127T0800Z/ PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL- INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO... PLAINVILLE...STOCKTON...OSBORNE...BELOIT 1243 PM CST SUN JAN 26 2014 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 2 AM CST MONDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 2 AM CST MONDAY. * TIMING...WINDS WILL INCREASE DURING THE EVENING AND REMAIN STRONG INTO THE OVERNIGHT HOURS. WIND SPEEDS WILL DIMINISH BY MONDAY MORNING. * WINDS...NORTHWEST AT 25 TO 35 MPH WITH GUSTS TO 45 MPH. * IMPACTS...OUTDOOR OBJECTS SHOULD BE SECURED SO THAT THEY ARE NOT BLOWN ABOUT BY THE STRONG WINDS. DRIVING MAY BE DIFFICULT DUE TO THE INTENSE WINDS AND SUDDEN WIND GUSTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
3 follow-up statements
978 WWUS73 KGID 262147 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 347 PM CST SUN JAN 26 2014 NEZ039>041-046>049-270600- /O.CON.KGID.HW.W.0002.000000T0000Z-140127T0000Z/ /O.CON.KGID.WI.Y.0005.140127T0000Z-140127T0600Z/ VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK- INCLUDING THE CITIES OF...ORD...FULLERTON...LOUP CITY... ST. PAUL...CENTRAL CITY...OSCEOLA 347 PM CST SUN JAN 26 2014 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING. A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. * TIMING...STRONG WINDS WILL CONTINUE THIS AFTERNOON BEHIND A PASSING COLD FRONT...WITH THE STRONGEST WINDS EXPECTED THROUGH MID EVENING. WIND SPEEDS WILL SUBSIDE AFTER MIDNIGHT. * WINDS...NORTHWEST WITH SPEEDS PRIMARILY BETWEEN 35 TO 40 MPH WITH GUSTS OF 50 TO 55 MPH...BUT WITH THE INITIAL PASSAGE OF THE FRONT GUSTS NEAR 60 MPH WILL BE POSSIBLE. * IMPACTS...OUTDOOR OBJECTS SHOULD BE SECURED SO THAT THEY ARE NOT BLOWN ABOUT BY THE STRONG WINDS. DRIVING MAY BE DIFFICULT DUE TO THE INTENSE WINDS AND SUDDEN WIND GUSTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NEZ060>064-072>077-082>087-270600- /O.CON.KGID.WI.Y.0004.000000T0000Z-140127T0600Z/ DAWSON-BUFFALO-HALL-HAMILTON-YORK-GOSPER-PHELPS-KEARNEY-ADAMS- CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-WEBSTER-NUCKOLLS-THAYER- INCLUDING THE CITIES OF...LEXINGTON...KEARNEY...GRAND ISLAND... AURORA...YORK...ELWOOD...HOLDREGE...MINDEN...HASTINGS... CLAY CENTER...GENEVA...BEAVER CITY...ALMA...FRANKLIN... RED CLOUD...SUPERIOR...NELSON...HEBRON 347 PM CST SUN JAN 26 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. * TIMING...STRONG WINDS WILL CONTINUE THIS AFTERNOON THROUGH THE EVENING. WIND SPEEDS WILL SUBSIDE AFTER MIDNIGHT. * WINDS...NORTHWEST AT 30 TO 35 MPH WITH GUSTS OF 50 TO 55 MPH. * IMPACTS...OUTDOOR OBJECTS SHOULD BE SECURED SO THAT THEY ARE NOT BLOWN ABOUT BY THE STRONG WINDS. DRIVING MAY BE DIFFICULT DUE TO THE INTENSE WINDS AND SUDDEN WIND GUSTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ KSZ005>007-017>019-270600- /O.CON.KGID.WI.Y.0004.140127T0000Z-140127T0800Z/ PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL- INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO... PLAINVILLE...STOCKTON...OSBORNE...BELOIT 347 PM CST SUN JAN 26 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM CST MONDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM CST MONDAY. * TIMING...WINDS WILL INCREASE LATE THIS AFTERNOON AND REMAIN STRONG INTO THE OVERNIGHT HOURS. WIND SPEEDS WILL DIMINISH BY MONDAY MORNING. * WINDS...NORTHWEST AT 25 TO 35 MPH WITH GUSTS TO 45 MPH. * IMPACTS...OUTDOOR OBJECTS SHOULD BE SECURED SO THAT THEY ARE NOT BLOWN ABOUT BY THE STRONG WINDS. DRIVING MAY BE DIFFICULT DUE TO THE INTENSE WINDS AND SUDDEN WIND GUSTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
361 WWUS73 KGID 262359 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 559 PM CST SUN JAN 26 2014 NEZ039>041-046>049-270600- /O.EXP.KGID.HW.W.0002.000000T0000Z-140127T0000Z/ /O.CON.KGID.WI.Y.0005.140127T0000Z-140127T0600Z/ VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK- INCLUDING THE CITIES OF...ORD...FULLERTON...LOUP CITY... ST. PAUL...CENTRAL CITY...OSCEOLA 559 PM CST SUN JAN 26 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... ...HIGH WIND WARNING WILL EXPIRE AT 6 PM CST THIS EVENING... THE HIGH WIND WARNING WILL EXPIRE AT 6 PM CST THIS EVENING. A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. * TIMING...STRONG WINDS WILL CONTINUE THROUGH MID EVENING. WIND SPEEDS WILL SUBSIDE AFTER MIDNIGHT. * WINDS...NORTHWEST WITH SPEEDS PRIMARILY BETWEEN 35 TO 40 MPH WITH GUSTS OF 50 TO 55 MPH. * IMPACTS...OUTDOOR OBJECTS SHOULD BE SECURED SO THAT THEY ARE NOT BLOWN ABOUT BY THE STRONG WINDS. DRIVING MAY BE DIFFICULT DUE TO THE INTENSE WINDS AND SUDDEN WIND GUSTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NEZ060>064-072>077-082>087-270600- /O.CON.KGID.WI.Y.0004.000000T0000Z-140127T0600Z/ DAWSON-BUFFALO-HALL-HAMILTON-YORK-GOSPER-PHELPS-KEARNEY-ADAMS- CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-WEBSTER-NUCKOLLS-THAYER- INCLUDING THE CITIES OF...LEXINGTON...KEARNEY...GRAND ISLAND... AURORA...YORK...ELWOOD...HOLDREGE...MINDEN...HASTINGS... CLAY CENTER...GENEVA...BEAVER CITY...ALMA...FRANKLIN... RED CLOUD...SUPERIOR...NELSON...HEBRON 559 PM CST SUN JAN 26 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. * TIMING...STRONG WINDS WILL CONTINUE THIS AFTERNOON THROUGH THE EVENING. WIND SPEEDS WILL SUBSIDE AFTER MIDNIGHT. * WINDS...NORTHWEST AT 30 TO 35 MPH WITH GUSTS OF 50 TO 55 MPH. * IMPACTS...OUTDOOR OBJECTS SHOULD BE SECURED SO THAT THEY ARE NOT BLOWN ABOUT BY THE STRONG WINDS. DRIVING MAY BE DIFFICULT DUE TO THE INTENSE WINDS AND SUDDEN WIND GUSTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ KSZ005>007-017>019-270800- /O.CON.KGID.WI.Y.0004.140127T0000Z-140127T0800Z/ PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL- INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO... PLAINVILLE...STOCKTON...OSBORNE...BELOIT 559 PM CST SUN JAN 26 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM CST MONDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM CST MONDAY. * TIMING...WINDS WILL REMAIN STRONG INTO THE OVERNIGHT HOURS. WIND SPEEDS WILL DIMINISH BY MONDAY MORNING. * WINDS...NORTHWEST AT 25 TO 35 MPH WITH GUSTS TO 45 MPH. * IMPACTS...OUTDOOR OBJECTS SHOULD BE SECURED SO THAT THEY ARE NOT BLOWN ABOUT BY THE STRONG WINDS. DRIVING MAY BE DIFFICULT DUE TO THE INTENSE WINDS AND SUDDEN WIND GUSTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ HEINLEIN
862 WWUS73 KGID 270458 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 1058 PM CST SUN JAN 26 2014 NEZ060>064-072>077-082>087-270600- /O.CAN.KGID.WI.Y.0004.000000T0000Z-140127T0600Z/ DAWSON-BUFFALO-HALL-HAMILTON-YORK-GOSPER-PHELPS-KEARNEY-ADAMS- CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-WEBSTER-NUCKOLLS-THAYER- INCLUDING THE CITIES OF...LEXINGTON...KEARNEY...GRAND ISLAND... AURORA...YORK...ELWOOD...HOLDREGE...MINDEN...HASTINGS... CLAY CENTER...GENEVA...BEAVER CITY...ALMA...FRANKLIN... RED CLOUD...SUPERIOR...NELSON...HEBRON 1058 PM CST SUN JAN 26 2014 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS CANCELLED THE WIND ADVISORY. ALTHOUGH STILL BRISK...WIND SPEEDS HAVE DROPPED BELOW WIND ADVISORY CRITERION. $$ NEZ039>041-046>049-270600- /O.CAN.KGID.WI.Y.0005.000000T0000Z-140127T0600Z/ VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK- INCLUDING THE CITIES OF...ORD...FULLERTON...LOUP CITY... ST. PAUL...CENTRAL CITY...OSCEOLA 1058 PM CST SUN JAN 26 2014 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS CANCELLED THE WIND ADVISORY. ALTHOUGH STILL BRISK...WIND SPEEDS HAVE DROPPED BELOW WIND ADVISORY CRITERION. $$ KSZ005>007-017>019-270800- /O.CON.KGID.WI.Y.0004.000000T0000Z-140127T0800Z/ PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL- INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO... PLAINVILLE...STOCKTON...OSBORNE...BELOIT 1058 PM CST SUN JAN 26 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM CST MONDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM CST MONDAY. * TIMING...WINDS WILL REMAIN STRONG INTO THE OVERNIGHT HOURS. WIND SPEEDS WILL DIMINISH BY MONDAY MORNING. * WINDS...NORTHWEST AT 25 TO 35 MPH WITH GUSTS TO 45 MPH. * IMPACTS...OUTDOOR OBJECTS SHOULD BE SECURED SO THAT THEY ARE NOT BLOWN ABOUT BY THE STRONG WINDS. DRIVING MAY BE DIFFICULT DUE TO THE INTENSE WINDS AND SUDDEN WIND GUSTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ HEINLEIN
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this wind advisory went out at Jan 26, 11:37 AM CST, 1 hour 6 minutes earlier.
Area forecast discussion, Jan 26, 11:37 AM CST, 1 hour 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
1137 AM CST SUN JAN 26 2014
.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 324 AM CST SUN JAN 26 2014
TURNING WINDY AND SHARPLY COLD DURING THE SHORT TERM PERIODS.
THE WEATHER PATTERN WILL BE UNDERGOING CHANGES DURING THE SHORT TERM
PERIODS AS ENERGY ROTATES AROUND THE UPPER LOW IN THE VICINITY OF
THE HUDSON BAY AND AND SWINGS ACROSS THE INTERIOR CONUS...ALLOWING
ARCTIC AIR TO PLUNGE SOUTH ACROSS THE CENTRAL PLAINS THIS AFTERNOON
AND TONIGHT. THIS WILL BRING A DRASTIC END TO OUR WARMER
TEMPERATURES THE LAST COUPLE OF DAYS AS SHARPLY COLDER AIR ARRIVES
ABOARD INTENSE NORTHERLY WINDS.
CURRENTLY A SFC LOW PRESSURE SYSTEM WAS SLIDING EAST ACROSS IA EARLY
THIS MORNING AND IN STEADY/GUSTY WESTERLY WINDS BEHIND THE SYSTEM
TEMPS HAVE REMAINED MILD IN THE 40S AND 50S. AS SOME MID LEVEL
WARM AIR HAS MIXED TO THE SFC THE TEMP AT ORD JUMPED TO 53 DEGREES
WHICH WILL LIKELY BE THE CALENDAR DAY HIGH FOR THIS AREA TODAY.
UPSTREAM...THE ARCTIC AIRMASS WAS ADVANCING SOUTH THRU CANADA
TOWARDS THE DAKOTAS. THE MORNING HOURS INTO THE FIRST PART OF THE
AFTERNOON WILL CONTINUE TO FEATURE MILD WEATHER WITH STEADY/GUSTY
WINDS WITH WINDS TRENDING UP FURTHER BY LATE MORNING AS MIXING
INCREASES/DEEPENS.
THE AFTERNOON HOURS INTO THE EVENING WILL SEE THE BIGGER WEATHER
CHANGES AS THE ARCTIC FRONT MOVES INTO OUR NORTHERN ZONES AROUND 21Z
OR SHORTLY THEREAFTER. THE ARCTIC FRONT REACHES THE NEB/KS STATELINE
BY 00Z AND CLEARS OUR CWA BY 03Z. TEMPS WILL RAPIDLY FALL IN THE
ARCTIC AIRMASS N/S THIS AFTN/EVENING. MODELS CONTINUE TO PROG VERY
IMPRESSIVE THREE HOUR PRESSURE RISES BEHIND THE FRONT ON THE ORDER
OF 12MB. THE TIGHT PRESSURE GRADIENT...DEEP MIXING AS HIGH AS H8
WILL LEAD TO INTENSE WINDS DEVELOPING MID TO LATE AFTERNOON ACROSS
OUR NORTH AND SPREADING SOUTHWARD WITH THE FRONT THIS EVENING AND
TONIGHT. GIVEN THE STRONG WINDS/WIND GUSTS WILL GO AHEAD WITH A
WIND ADVISORY HEADLINE BEGINNING THIS AFTERNOON AND CONTINUING INTO
THE FIRST PART OF THE NIGHT UNTIL THE GRADIENT RELAXES. STILL HAVE
CONCERNS FOR REACHING HIGH WIND WARNING ACROSS OUR NORTHEAST ZONES
WHERE WINDS AT THE TOP OF THE MIXED LAYER PER RAP SOUNDINGS AVERAGE
NEAR 50KTS AND THIS WILL NEED TO BE MONITORED CLOSELY TODAY...AND
WIND ADVISORY MAY NEED TO BE UPGRADED TO WARNING IF WINDS TREND UP
MUCH FURTHER. HAVE ALSO MAINTAINED AN OUTSIDE CHC FOR
SPRINKLES/FLURRIES IN FRONTOGENESIS...BUT DO NOT EXPECT MUCH MORE
THAN THAT WITH LLVL MOISTURE LACKING.
TONIGHT...A 1040MB SFC RIDGE BUILDS SOUTHEAST FM THE DAKOTAS ONTO
THE PLAINS...AND WIND SPEEDS WILL GRADUALLY DECREASE TOWARD MORNING
AS THE GRADIENT RELAXES. IN THE ARCTIC AIRMASS TEMPERATURES BOTTOM
OUT IN THE SINGLE DIGITS ABOVE/BELOW ZERO. THE COMBINATION OF THE
COLD TEMPS IN THE ARCTIC AIR WITH THE STEADY WINDS WILL LEAD TO
FRIGID WIND CHILLS AT WIND CHILL ADVISORY CRITERIA ACROSS PORTIONS
OF SOUTH CENTRAL NEBRASKA. A WIND CHILL ADVISORY WILL BE POSTED FOR
LOCATIONS IN NEBRASKA ALONG/NORTH OF INTERSTATE 80 WHERE THE
COLDEST WIND CHILL READINGS ARE EXPECTED FOR THE LONGEST DURATION.
IF TEMPS TREND LOWER OR WINDS REMAIN STRONGER FARTHER SOUTH...THIS
ADVISORY MAY NEED TO BE EXPANDED.
.LONG TERM...(MONDAY THROUGH SATURDAY)
ISSUED AT 324 AM CST SUN JAN 26 2014
MAIN FORECAST CONCERNS WILL BE WIND CHILLS EARLY MONDAY
MORNING...CHANCES FOR SNOW WEDNESDAY NIGHT AND AGAIN FRIDAY THROUGH
SATURDAY AND TEMPERATURES THROUGH THE PERIOD.
WINDS AND COLD TEMPERATURES WILL CONTINUE TO BRING WIND CHILL
READINGS DOWN TO AROUND 20 BELOW EARLY MONDAY MORNING. A COLD
SURFACE HIGH PRESSURE PUSHES INTO THE CENTRAL PLAINS MONDAY THROUGH
TUESDAY. THE CENTER OF THE HIGH SHOULD REMAIN TO THE EAST OF THE
FORECAST AREA SO THE WINDS WILL CONTINUE AS WELL AS THE COLD
TEMPERATURES. WIND CHILLS WILL BE AROUND 15 BELOW IN THE FAR NORTH
AGAIN EARLY TUESDAY MORNING.
AS THE SURFACE HIGH MOVES TO THE EAST TUESDAY NIGHT THERE IS WARM
ADVECTION ACROSS THE AREA LATE TUESDAY NIGHT INTO WEDNESDAY.
TEMPERATURES WILL BE THE WARMEST ON WEDNESDAY. BY WEDNESDAY NIGHT
THERE IS AN UPPER LEVEL WAVE THAT MOVES THROUGH THE AREA AS WELL AS
ANOTHER COLD FRONT. THERE IS A SLIGHT CHANCE FOR SOME LIGHT SNOW IN
THE FAR NORTH AS THIS WAVE MOVES THROUGH.
MODELS HAVE A FEW DIFFERENCES FOR THE FRIDAY TO SATURDAY TIME
FRAME...BUT BOTH THE GFS AND THE ECMWF HAVE AT LEAST A LITTLE
PRECIPITATION ACROSS THE AREA OFF AND ON. ANOTHER UPPER LEVEL WAVE
MOVES THROUGH THE AREA AND THIS TIME THERE IS SOME MOISTURE TO WORK
WITH. THE GFS HAS A LITTLE MORE PRECIPITATION THAN THE ECMWF...BUT
BOTH HAVE A LITTLE. WILL KEEP SLIGHT CHANCES IN FOR FRIDAY THROUGH
SATURDAY. TEMPERATURES SHOULD BE A LITTLE BELOW NORMAL AND THE
PRECIPITATION SHOULD BE SNOW.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON)
ISSUED AT 1131 AM CST SUN JAN 26 2014
PRIMARY FORECAST CONCERN FOR THIS TAF PERIOD LIES WITH WINDS. AN
UPPER LEVEL DISTURBANCE PASSING TO THE N/NE OF THE CWA WILL BE
PUSHING A STRONG COLD FRONT THROUGH THE REGION THIS
AFTERNOON...USHERING IN GUSTY NWRLY WINDS. SUSTAINED SPEEDS OF 30
TO NEAR 40 MPH ARE EXPECTED...AS ARE GUSTS NEAR/OVER 50 MPH.
BECAUSE IT WILL TAKE A WHILE FOR THE SURFACE HIGH BEHIND THE FRONT
TO SETTLE IN...GUSTY WINDS /THOUGH NOT AS HIGH AS THIS AFTERNOON
AND EVENING/ WILL LINGER EVEN AFTER MIDNIGHT. NEAR/AFTER SUNRISE
TOMORROW...SPEEDS CLOSER TO 15 MPH ARE EXPECTED. DECIDED TO INSERT
A MENTION OF SOME LIGHT SNOW LATE THIS AFTERNOON WITH THE PASSAGE
OF THE FRONT AND INITIAL SURGE OF COLDER AIR. LEFT AS A TEMPO AT
THIS POINT AS MODELS NOT IN THE BEST OF AGREEMENT WITH WHETHER THE
TERMINAL WOULD BE AFFECTED...AND WILL MONITOR TRENDS AS THE
AFTERNOON PASSES.
&&
.GID WATCHES/WARNINGS/ADVISORIES...
NE...WIND ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR NEZ072>077-082>087.
WIND ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR NEZ039>041-046>049-
060>064.
WIND CHILL ADVISORY FROM 2 AM TO 10 AM CST MONDAY FOR NEZ039>041-
046>049-060>064.
KS...WIND ADVISORY FROM 6 PM THIS EVENING TO 2 AM CST MONDAY FOR
KSZ005>007-017>019.
&&
SHORT TERM...FAY
LONG TERM...JCB
AVIATION...ADOHazardous weather outlook, Jan 26, 4:50 AM CST, 7 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 450 AM CST SUN JAN 26 2014 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 271200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 450 AM CST SUN JAN 26 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT. A WIND ADVISORY IS IN EFFECT TODAY INTO TONIGHT FOR THE ENTIRE OUTLOOK AREA. ALSO TONIGHT...A WIND CHILL ADVISORY IS IN EFFECT FOR LOCATIONS IN NEBRASKA ALONG AND NORTH OF INTERSTATE 80. PLEASE SEE THE LATEST WIND ADVISORY AND WIND CHILL ADVISORY MESSAGES FOR FURTHER INFORMATION. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. A WIND CHILL ADVISORY REMAINS IN EFFECT MONDAY MORNING FOR LOCATIONS ALONG AND NORTH OF INTERSTATE 80 IN NEBRASKA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE)
The office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 26, 3:46 AM CST | Wind Advisory | GID | Adams, Buffalo, Clay, Dawson, Fillmore, Franklin and 18 more | 21 hr |
| Jan 26, 3:57 AM CST | Wind Chill Advisory | GID | Adams, Buffalo, Clay, Dawson, Fillmore, Franklin and 18 more | 29 hr |
| Jan 26, 12:43 PM CST | High Wind Warning | GID | Greeley, Howard, Merrick, Nance, Polk, Sherman and 1 more | 5 hr |
Nearby
Wind Advisories in Nebraska, 2014Every wind advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.